Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 19, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 30, 2014, 6:00 PM CDT for Marshall County, Stark County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 1, 2014, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:45 PM CDT | FLASH FLOOD | 2 Se Henry, IL | OLD STAGE CREEK ROAD IS FLOODED FROM BIG SANDY CREEK. WATER IS FLOWING ACROSS THE ROAD AND CONSIDERABLE DEBRIS IS BEING TRANSPORTED BY THE FLOOD WATERS. |
| Jun 30, 9:17 PM CDT | HEAVY RAIN 1 | Toulon, IL | RAIN FELL IN 15 MINUTES |
| Jun 30, 11:00 PM CDT | HEAVY RAIN 2.3 | Henry, IL | FROM 6 PM TO 11 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WGUS53 KILX 302300
FFWILX
ILC123-175-010500-
/O.NEW.KILX.FF.W.0019.140630T2300Z-140701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL MIDNIGHT CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES SHOW ONE TO TWO INCHES OF
RAIN HAS FALLEN IN NORTHERN STARK COUNTY IN THE PAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LACON...BRADFORD...CAMP GROVE...CASTLETON...ELMIRA...HENRY...LA
FAYETTE...OSCEOLA...SPARLAND...TOLUCA...TOULON...VARNA...WENONA...
WEST JERSEY AND WYOMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4115 8963 4115 8937 4115 8932 4111 8933
4110 8905 4092 8904 4095 8945 4097 8945
4098 8998 4115 8998 4116 8997 4116 8987
4124 8987 4124 8964
$$
CHS3 follow-up statements
596
WGUS73 KILX 010004
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT MON JUN 30 2014
ILC123-175-010500-
/O.CON.KILX.FF.W.0019.000000T0000Z-140701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IL-STARK IL-
704 PM CDT MON JUN 30 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR STARK AND MARSHALL
COUNTIES UNTIL MIDNIGHT CDT...
AT 645 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS
OCCURRING IN NORTHERN MARSHALL COUNTY. BIG SANDY CREEK WAS OUT OF
ITS BANKS AND WATER WAS FLOWING OVER OLD STAGE CREEK ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...LACON...
BRADFORD...CAMP GROVE...CASTLETON...ELMIRA...HENRY...LA FAYETTE...
OSCEOLA...SPARLAND...TOLUCA...TOULON...VARNA...WENONA...WEST JERSEY
AND WYOMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4115 8963 4115 8937 4115 8932 4111 8933
4110 8905 4092 8904 4095 8945 4097 8945
4098 8998 4115 8998 4116 8997 4116 8987
4124 8987 4124 8964
$$
CHS910
WGUS73 KILX 010350
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1050 PM CDT MON JUN 30 2014
ILC123-175-010500-
/O.CON.KILX.FF.W.0019.000000T0000Z-140701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IL-STARK IL-
1050 PM CDT MON JUN 30 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR STARK AND MARSHALL
COUNTIES UNTIL MIDNIGHT CDT...
AT 1047 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE
SHIFTING SLOWLY SOUTH OF THE WARNED AREA LATE THIS EVENING...HOWEVER
THE THREAT FOR FLASH FLOODING CONTINUES. DOPPLER RAINFALL ESTIMATES
RANGE FROM 2 TO LOCALLY 3 INCHES OF RAIN HAS OCCURRED TODAY WITH
THE MOST CONCENTRATED AREA OF HEAVY RAINFALL EXTENDING FROM BRADFORD
EAST TO JUST WEST OF HENRY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
LACON...BRADFORD...CAMP GROVE...CASTLETON...ELMIRA...HENRY...LA
FAYETTE...OSCEOLA...SPARLAND...TOLUCA...TOULON...VARNA...WENONA...
WEST JERSEY AND WYOMING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4115 8963 4115 8937 4115 8932 4111 8933
4110 8905 4092 8904 4095 8945 4097 8945
4098 8998 4115 8998 4116 8997 4116 8987
4124 8987 4124 8964
$$
SMITH431
WGUS73 KILX 010454
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1154 PM CDT MON JUN 30 2014
ILC123-175-010505-
/O.EXP.KILX.FF.W.0019.000000T0000Z-140701T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL IL-STARK IL-
1154 PM CDT MON JUN 30 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR STARK AND MARSHALL
COUNTIES WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...
THE INTENSE RAINFALL WHICH OCCURRED OVER THE WARNED AREA THIS AFTERNOON
INTO THIS EVENING HAS MOVED AWAY FROM THE AREA...ENDING THE FLASH FLOOD
THREAT. HOWEVER...DUE TO THE HEAVY RAINFALL TOTALS ACROSS THE WARNED
AREA FROM EARLIER TODAY...AN AREAL FLOOD WARNING WILL BE ISSUED FOR THE
EARLY MORNING HOURS FOR STARK AND MARSHALL COUNTIES FOR THE EARLY MORNING
HOURS.
LAT...LON 4115 8963 4115 8937 4115 8932 4111 8933
4110 8905 4092 8904 4095 8945 4097 8945
4098 8998 4115 8998 4116 8997 4116 8987
4124 8987 4124 8964
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:39 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 3:39 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 339 PM CDT Mon Jun 30 2014 .DISCUSSION... ISSUED 338 PM CDT Mon Jun 30 2014 Not many changes overall to the expected weather scenario for the next week. Discussion will be abbreviated due to ongoing severe weather preparedness & operations. SHORT TERM...Tonight through Thursday: Lingering uncertainty exists with respect to the evolution of the storm complex heading east across Iowa. Most of forecast area remains in a Moderate Risk for severe weather through tonight, although the main threat should be over this evening. Current bow echo, surging east into northwest Illinois, is expected to stay north of the forecast area as flow backs southwest ahead of an advancing upper trof. However, additional development remains possible, and is suggested by many mesoscale models, along the boundary extending southwest from the main bow in a strongly sheared and highly unstable environment. Very heavy rain remains a threat with any storms the impact the area tonight, with precipitable water values in excess of 1.5 inches, though rapid storm movement should mitigate the flooding threat to some degree. Expect storms to taper off overnight with the loss of diurnal instability and as the surface cold front sweeps through the area. The bulk of the remainder of the short term period should be quiet and cooler than normal. Northwest upper level flow will predominate, with high pressure at the surface more often than not. Still signs of a spoke of energy moving through the mean upper trof around Wednesday, which may bring a chance of rainfall to the area. However, most of the models are less bullish than they have been. LONG TERM...Friday through Monday: Temperatures will begin to moderate heading into the weekend as low level flow turns southerly on the back side of the surface high. The turning flow will also help richer moisture to return to the area. A northwest flow wave is still expected by late in the weekend, and this will result in our next organized risk of showers/storms. Bak && .AVIATION... ISSUED 1255 PM CDT Mon Jun 30 2014 Early morning convection has moved out of the area and dissipated, leaving behind partly sunny skies. Latest obs generally show MVFR ceilings and forecast soundings support this for the balance of the afternoon. Main aviation challenge will be approaching severe convection later today into tonight. Still quite a bit of uncertainty concerning exact track and timing: however, storms are already organizing across western Iowa. High-res model guidance has a poor handle on the situation, with most solutions appearing too slow. Based on latest satellite/radar trends, think a line of strong storms will arrive at KPIA between 23z and 03z...then push eastward to KCMI between 03z and 07z. Have included a TEMPO group featuring wind gusts to 45kt at the western terminals accordingly, but have tempered the winds down to 35kt further east at KDEC and KCMI as storms should weaken overnight. Once convection clears the area, skies will clear and winds will become westerly late tonight into Tuesday morning. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 3:25 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT MON JUN 30 2014 ILZ027>031-036-037-011100- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...DAMAGING WIND GUSTS WILL LIKELY IMPACT AREAS ALONG AND NORTH OF A CANTON TO MINONK LINE. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 8 PM. ILZ038-040>057-061-011100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...ADDITIONAL STORMS MAY DEVELOP FURTHER SOUTHWEST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI THAT MAY IMPACT CENTRAL ILLINOIS THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING WILL CONTINUE FROM HAVANA DOWNSTREAM THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ062-063-066>068-071>073-011100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...ADDITIONAL STORMS MAY DEVELOP FURTHER SOUTHWEST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI THAT MAY IMPACT SOUTHEAST ILLINOIS LATE THIS EVENING INTO THE OVERNIGHT HOURS. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND 2 AM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:24 AM CDT | Special Weather Statement | ILX | Marshall | 51 min |
| Jun 30, 4:11 AM CDT | Special Weather Statement | ILX | Woodford | 49 min |
| Jun 30, 5:31 AM CDT | Special Weather Statement | ILX | McLean | 59 min |
| Jun 30, 5:42 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Jun 30, 6:53 AM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jun 30, 8:38 AM CDT | Special Weather Statement | ILX | Knox | 52 min |
| Jun 30, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 47 min |
| Jun 30, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 46 min |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.